Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 31, 2005, 3:57 PM MST for Yavapai County, Arizona. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2005, 3:57 PM MST (22:57 UTC)
- Expired
- Jul 31, 2005, 4:16 PM MST
- In force
- 19 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:55 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 31, 2:55 PM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST SUN JUL 31 2005 .SYNOPSIS...WITH HIGH PRESSURE CENTERED TO THE EAST...DEEP MONSOONAL MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THIS WEEK. LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMALS. && .DISCUSSION...500MB HIGH CENTER STILL POSITIONED OFF THE OUR EAST...GENERALLY AROUND THE GREAT PLAINS OF EASTERN COLORADO AND WESTERN KANSAS THIS AFTERNOON. THIS WILL ALLOW A MOIST SOUTHERLY FLOW ALOFT TO CONTINUE. CURRENTLY...AFTERNOON SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE HIGHER TERRAIN OF THE MOGOLLON RIM AND COCONINO COUNTIES. STORMS HAVE BEEN A LITTLE SLOWER WORKING THEIR WAY INTO LOWER TERRAIN REGIONS THAN THE PAST FEW DAYS...BUT ARE STILL EXPECTED TO PROCEED IN THIS FASHION BY THE LATE AFTERNOON AND EARLY EVENING. SURFACE DEWPOINTS REMAIN IN THE 50S FOR MOST OF THE AREA...AND LATEST GPS-IPW SENSOR READING STILL SHOWS PRECIPITABLE WATER VALUES HOLDING STEADY IN THE 0.9 RANGE. LOOK FOR SOME OF THE CURRENT ACTIVITY TO SLOWLY DIE OUT OVERNIGHT THOUGH...AS THE SHOWERS ARE HEAVILY DRIVEN BY DIURNAL HEATING FACTORS. FOR MUCH OF THE COMING WEEK...SYNOPTIC WEATHER PATTERN LOOKS RATHER CONSISTENT WITH HIGH PRESSURE STAYING CENTERED TO THE EAST THROUGH AT LEAST MID-WEEK. AS SUCH...NO LARGE SWINGS IN DAILY CONVECTIVE ACTIVITY ARE ANTICIPATED. WILL KEEP WITH A FORECAST OF MODERATE MONSOON POPS AND TEMPS CONTINUING NEAR SEASONAL NORMS. && .AVIATION...FOR 00Z PACKAGE...WDLY SCT STORMS CAN BE EXPECTED MAINLY NORTH OF THE MOGOLLON RIM WITH BASES AROUND 15K FEET MSL. ELSEWHERE...WITH TROPICAL MOISTURE ENTRENCHED OVER THE AREA...EXPECT STORMS TO CONTINUE MAINLY WEST AND SOUTH OF A LINE FROM ST. JOHNS TO FLAGSTAFF TO PAGE WITH SCT COVERAGE INTO THE EVENING HOURS AND CLOUD BASES BETWEEN 10K-13K FEET MSL. STORMS TO THE SOUTH OF FLAGSTAFF WILL MOVE TO THE NORTHWEST AND STORMS TO THE NORTH OF FLAGSTAFF WILL MOVE TO THE NORTH. EXPECT STORMS TO DECREASE TO WDLY SCT SHOWERS AND THUNDERSTORMS AFT 04Z. EXPECT MORE STORMS TO DEVELOP OVER THE HIGHER TERRAIN BETWEEN 1100 AM TO 100 PM MST MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD/TC
Hazardous weather outlook, Jul 31, 10:00 AM MST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN JUL 31 2005 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE AIR MASS REMAINS VERY MOIST OVER NORTHERN ARIZONA WITH WIDESPREAD THUNDERSTORMS EXPECTED TO DEVELOP AGAIN THIS AFTERNOON. STORMS WILL FORM FIRST OVER THE MOGOLLON RIM AND WHITE MOUNTAIN AREAS. ADDITIONAL STORMS WILL DEVELOP AND MOVE INTO THE LOWER ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTIES...AND THE REMAINDER OF NORTHERN ARIZONA. DUE TO THE HIGH WATER CONTENT OF THE ATMOSPHERE...THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IS SEEN IN THE WEATHER PATTERN THROUGH THIS PERIOD WITH THUNDERSTORMS FORMING EACH DAY. THE POTENTIAL FOR HEAVY RAINS AND FLASHING FLOODING WILL REMAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 22 min |
| Jul 31, 2:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Jul 31, 3:32 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 31, 4:05 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 25 min |
| Jul 31, 4:33 PM MST | Flash Flood Warning | FGZ | Yavapai | 27 min |
| Jul 31, 4:33 PM MST | Flash Flood Warning | FGZ | Yavapai |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.